Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 33, NWS Tallahassee, FL

April 25, 2010Dixie County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2010, 12:05 PM EDT for Dixie County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 12:05 PM EDT (16:05 UTC)
Expired
Apr 25, 2010, 12:30 PM EDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 143 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
2.8
Supercell composite
16.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:45 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 25, 9:45 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT SUN APR 25 2010

.DISCUSSION...11 UTC SURFACE ANALYSIS SHOWS THE 985 MB LOW CENTERED
JUST NORTH OF SAINT LOUIS. THE SURFACE COLD FRONT WAS LOCATED ACROSS
WESTERN ALABAMA AND INTO THE CUMBERLAND PLATEAU OF MIDDLE TENNESSEE.
LOW 70S DEWPOINTS CONTINUE TO MOVE INTO THE EASTERN HALF OF THE
REGION WELL AHEAD OF THE COLD FRONT.

12 UTC UPPER AIR DATA ACROSS THE CONUS SHOWS THE LARGE UPPER LOW
ACROSS WESTERN ILLINOIS. VAPOR IMAGERY IS SHOWING A LARGE PUNCH OF
DRIER AIR MOVING ACROSS THE SOUTHEAST AND INTO THE CAROLINAS. THE
KTAE 12Z SOUNDING SHOWS A VERY MOIST PROFILE (LAUNCHED IN PROXIMITY
TO SOME STORMS) THROUGHOUT THE TROPOSPHERE. MUCH OF THE INSTABILITY
APPEARS BASED AROUND 800MB. SURFACE BASED INSTABILITY IS QUITE
LIMITED ON THIS SOUNDING AND AS SUCH...STORMS ACROSS THE REGION HAVE
HAD DIFFICULTY STRENGTHENING THIS MORNING. OVERALL 0-6KM SHEAR
REMAINS FAVORABLE FOR SEVERE STORMS...IF STORMS CAN BECOME MORE
SURFACE-BASED.

RADAR DATA SHOWS THE BACK EDGE OF THE STORMS CROSSING INTO THE
FLORIDA BIG BEND AND PARTS OF SOUTH CENTRAL GEORGIA THIS MORNING.
INDIVIDUAL STORM CELL MOVEMENT APPEARS TO BE NORTHEAST AROUND 45
MPH. BECAUSE OF THE FAST MOVEMENT...WIDESPREAD FLOODING IS NOT
ANTICIPATED. HOWEVER...RAINFALL RATES WITH THESE STORMS ARE
HIGH...APPROACHING 2 INCHES PER HOUR...THUS SOME BRIEF FLOOD
PROBLEMS IN SLOW DRAINING URBAN AREAS IS POSSIBLE WITH THE STRONGEST
STORMS.

CURRENT FORECAST HANDLES THE ONGOING COVERAGE OF STORMS WELL. WILL
MAKE A FEW MINOR ADJUSTMENTS AROUND 10 AM TO MATCH LATEST RADAR
TRENDS.

&&

.AVIATION...+RA AND TSRA ARE SLOWLY MOVING NORTHEAST...AND
ATTM...STORMS HAVE COMPLETELY EXITED DHN...PFN...AND ABY. STORMS
SHOULD BE MOVING OUT OF THE TLH TERMINAL IN THE NEXT HOUR...WHILE
VLD SHOULD FINALLY BE CLEARED BY 16Z. CIGS AND VIS ARE CURRENTLY IN
THE MVFR RANGE...IFR CIGS IN STRONGER STORMS...AND SHOULD BEGIN TO
LIFT RAPIDLY TO VFR RANGE AS THIS SYSTEM EXITS TO THE EAST THIS
AFTERNOON. HOWEVER... WINDS WILL CONTINUE TO BE GUSTY AT ALL
TERMINALS UNTIL THE EARLY EVENING HOURS.

&&

.MARINE...WINDS BEHIND THE AREA OF SHOWERS AND STORMS HAS DROPPED
JUST BELOW ADVISORY CRITERIA OUT OF THE SOUTHWEST. ALONG AND AHEAD
OF THE LINE OF STORMS...WINDS ARE AT SCA LEVELS OVER THE WATERS OF
APALACHEE BAY. WILL DISCONTINUE THE SCA WEST OF APALACHICOLA AND
EXPAND THE SCA AREA TO INCLUDE ALL OF APALACHEE BAY THROUGH 18Z.
THIS SEEMS TO BE IN LINE WITH THE LATEST WRF GUIDANCE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT FROM APALACHICOLA TO THE
     SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES.

&&

GODSEY/CAMP/MBARRY/WATSON
Hazardous weather outlook, Apr 25, 3:40 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT SUN APR 25 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
340 AM EDT SUN APR 25 2010 /240 AM CDT SUN APR 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...TORNADO WATCH 101 IN EFFECT UNTIL 7 AM EDT SUNDAY FOR SE ALA
...SW GA...S/CNTRL GA...THE FL PANHANDLE AND THE WESTERNMOST
FL BIG BEND...

.DAY ONE...TODAY AND TONIGHT
THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO THE MORNING HOURS
WITH STRAIGHT LINE DAMAGING WINDS THE GREATEST THREAT...ALTHOUGH A
TORNADO CAN NOT BE DISCOUNTED. THE FOCUS OF THIS SEVERE WEATHER
REMAINS OVER SE ALA...ADJACENT SW GA AND THE FLORIDA PANHANDLE.

AN UPPER LEVEL TROUGH AND LOW WILL MOVE ACROSS THE MID SOUTH
OVERNIGHT DRAGGING A COLD FRONT SOUTHEAST. THIS FRONT WILL MOVE
ACROSS THE LOCAL AREA TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP AHEAD OF THIS FRONT AND SOME WILL HAVE THE POTENTIAL TO
BECOME SEVERE THROUGH THIS MORNING. SEE MIAAFDTAE (FORECAST
DISCUSSION) FOR MORE DETAILS. PRECIPITATION WILL END FROM WEST TO
WEAST LATER TODAY.

WINDS AND SEAS HAVE INCREASED TO ADVISORY LEVELS OVER MOST OF THE
THE COASTAL WATERS AND WILL REMAIN SO INTO THIS AFTERNOON. DUE TO
THE HIGH SURF...THE RIP CURRENT RISK ALONG THE COASTS OF THE FLORIDA
PANHANDLE AND WESTERN BIG BEND REMAINS AT A HIGH RISK TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURFAY...
THE REMAINDER OF THE FORECAST PERIOD IS SHAPING UP TO BE GENERALLY
QUIET AND SEASONABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Apr 25, 6:14 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 AM EDT SUN APR 25 2010

FLZ017-018-251045-
INLAND JEFFERSON-LEON-
614 AM EDT SUN APR 25 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JEFFERSON AND LEON
COUNTIES...

* UNTIL 645 AM EDT

AT 609 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TALLAHASSEE...MOVING
NORTHEAST AT 55 MPH.

PEOPLE IN LEON AND NORTHWESTERN JEFFERSON COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Apr 25, 7:08 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 AM EDT SUN APR 25 2010

FLZ014-015-026-115-251130-
COASTAL FRANKLIN-INLAND FRANKLIN-INLAND GULF-LIBERTY-
708 AM EDT SUN APR 25 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...GULF
AND LIBERTY COUNTIES...

* UNTIL 730 AM EDT/630 AM CDT/

AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF APALACHICOLA...MOVING EAST
AT 55 MPH.

PEOPLE IN CENTRAL FRANKLIN...SOUTHEASTERN GULF AND SOUTHEASTERN
LIBERTY COUNTIES...INCLUDING THE CITY OF CARRABELLE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Apr 25, 7:28 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 AM EDT SUN APR 25 2010

FLZ015-026-027-115-127-251230-
COASTAL FRANKLIN-COASTAL WAKULLA-INLAND FRANKLIN-INLAND
WAKULLA-LIBERTY-
728 AM EDT SUN APR 25 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...LIBERTY
AND WAKULLA COUNTIES...

* UNTIL 830 AM EDT/730 AM CDT/

AT 722 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF APALACHICOLA...MOVING EAST
AT 45 MPH.

THIS STORM WILL BE NEAR...
  CARRABELLE BY 735 AM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Apr 25, 11:43 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT SUN APR 25 2010

FLZ034-134-251630-
COASTAL DIXIE-INLAND DIXIE-
1143 AM EDT SUN APR 25 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY...

* UNTIL 1230 PM EDT

AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF STEINHATCHEE...MOVING EAST AT
55 MPH.

THIS STORM WILL BE NEAR...
  4 MILES SOUTH OF CROSS CITY BY 1205 PM EDT.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:22 AM EDTAreal Flood AdvisoryTAEBay53 min
Apr 25, 4:29 AM EDTSpecial Marine WarningTAE61 min
Apr 25, 5:28 AM EDTSpecial Marine WarningTAE47 min
Apr 25, 9:47 AM EDTSpecial Marine WarningTAE43 min
Apr 25, 11:00 AM EDTSpecial Marine WarningTAE60 min
Apr 25, 12:22 PM EDTSpecial Marine WarningTAE53 min
Apr 25, 2:52 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Gadsden, Holmes, Jackson and 8 more28 hr
Apr 25, 4:47 PM EDTSpecial Marine WarningTAE43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.